How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask kimo31 Your Own Question
kimo31, Doctor (MD/DO)
Category: Health
Satisfied Customers: 48
Experience:  Family Practice resident.
Type Your Health Question Here...
kimo31 is online now
A new question is answered every 9 seconds

3 months ago I was diagnosed with bullous pemphigoid an auto

This answer was rated:

3 months ago I was diagnosed with bullous pemphigoid an auto immune system problem and break out of blisters on the skin. The dermotoligist started me out on 60mg of predisone. Everything has cleared up pretty well, but I put on about 12 pounds from the . He has weened me down to 30mg. My question now is at night time late in the night like 2am 3am my pressure drops low to like 80 over 70 but heart gets up to like 130 or a little higher. I have seen a Cardioligist prior to this happening he gave me the EKG ECG and the 24 hr monitor and put me on 25 mg of Metoprololtartrate and told me to take only half in the morning.. Here's a list of medicine that I have been on for years
morning pills

1 adult low strength aspirin 81 mg
1 b12 2000 mcg
1 metformin 500 mg   diabetes
1 fenofibrate 145 mg. cholesterol 
1 lasiniprol 10 mg blood  pressure
1 plavix 75 mg. blood thinner
1 levetiracetan 500 mg  Seizures

night time pills
1 aricept 5mg    Memory
1 tamsulosin 0.4 mg 
levetiraceta                for peeing
1 metformin 500 mg diabetes
1 levetiracetan 500 mg  seizures

kimo31 : Hello. I will assist you with your question today. First I will need to ask some questions.
kimo31 : What do your blood pressures usually run, and have you been keeping up on your fluids?
kimo31 : Also, can you feel your heart rate increase when these episodes happened?
kimo31 : Have you made any further adjustments to your steroid, prednisone, medication since he reduced you to 30 mg? And have you been taking it as prescribed? How long have you been on the prednisone in total?
Customer: My blood pressures 126 over 77  and it fluctuates during the day it can go as high as 150 over 80 but at night it goes low like 80 over 70I drink plenty of water move my bowels and pee a lot lolAt night when the episodes happen I can feel the heart race and early in the morning before I take my meds and sometimes after I get flushes to the head hot flushes and the heart races .. As for any adjustments the only adjustment was lowering the predisone every two weeks and today was the first day I went to 30mg of predisone it was 40mg prior to today and I have been on predisone since early April .. And always taking it as prescribed.. Also forgot to mention I do get heart burn at times but I know that is a side effect with the predisone I usually take 2-4 tums and it subsides
kimo31 :

Yes. Most of what you describe are typical side effects of prednisone.

kimo31 :

The low blood pressure, however, could be related to adrenal suppression since you have been taking the steroid for so long. This is a case that occurs sometimes when the steroid downregulates (suppresses) the adrenal gland and it is unable function normally, causing hypotension under stress.

kimo31 :

I would recommend following up with your primary care physician to check if this could be the case.

kimo31 and 2 other Health Specialists are ready to help you
Thank you for the excellent feedback! I recently worked with you in regard to your concern about your blood pressure and heart rate. I was concerned for your health and wanted to follow up with you and see how things have progressed.

If you have any further questions, please do not hesitate to contact me again. You can even request me specifically when asking future questions by saying so in the title of your question. I look forward to providing you with the best experience possible!